MAUDE Adverse Event Report: GN RESOUND; RT562-DRW,ONE 5

GN RESOUND; RT562-DRW,ONE 5
Model Number RT562-DRW,ONE 5, GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Skin Irritation (2076); Partial Hearing Loss (4472)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Comment by manufacturer: potentially the reported loud sound could have damaged the remaining hearing of the user/patient.No such harm is reported in this case but acc to our internal procedure its mandatory for us to investigate, when its a ultra power device or a high power device (in this case a high power device), despite no harm has been reported.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
During the programming process there was a loud sound in the left ear which sounded somewhat like the feedback test and it disconnected the aid.It reconnected but customer is not confident the aid is fixed.The feedback did not seem loud enough to cause acoustic trauma but i want to be very careful with this.Questionnaire: was the sound painful and/or did it cause harm to the patient or other person? potentially.Has the patient been in contact with a professional? no.Please choose the duration of the sound? up to 10 seconds.What type of receiver? high power.
 
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial/follow up submitted on 05jul2021.The case has been reviewed from a clinical perspective.Customer reported: device is a resound rt 562.During the programming process there was a loud sound in the left ear which sounded somewhat like the feedback test and it disconnected the aid.The hcp reported that it reconnected but wasn't sure what that was, and it worked fine after that.No harm was reported.Clinical evaluation of the event.During the programming of the device, the left device emitted a loud sound that resembled the feedback calibration signal.This signal was not heard during the calibration portion of the fitting, and the device disconnected.The device was able to reconnect.No harm to the patient was reported.Even though unpleasant, the sound did not cause harm or need medical intervention.Clinical conclusion on the case is that based on current information, it is evaluated unlikely that the described issue would be harmful to residual hearing.If problem persists, the devices should be sent in for repair.Clinical evaluation according to (b)(4) clin eval plan&rpt,ha&tsg and 0378050 clin eval plan&rpt,fsw: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.After completion of the clinical evaluation, the case is considered not reportable to fda, as there is no serious injury reported and there is no risk for serious injury should it recur.This is considered a single incident and will be included in regular trending.
 
Event or Problem Description

Brand Name
GN RESOUND
Common Device Name
RT562-DRW,ONE 5
MDR Report Key10904647
Report Number3005650109-2020-00047
Device Sequence Number1220550
Product Code OSM
UDI-Device Identifier05708296191307
UDI-Public05708296191307
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberRT562-DRW,ONE 5, GN RESOUND
Device Catalogue Number21339774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date09/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;